Alert archive / Maine / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 14, 2006, 4:54 PM EDT for Aroostook County, Piscataquis County, Maine. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 4:54 PM EDT (20:54 UTC)
- Expired
- Jul 14, 2006, 6:30 PM EDT
- In force
- 96 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
Counties Aroostook County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 145 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 142059 FFWCAR MEC003-021-142230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 454 PM EDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN AROOSTOOK COUNTY IN NORTHERN MAINE... NORTHWESTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... * UNTIL 630 PM EDT * AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL RAIN AND POTENTIAL FLASH FLOODING FROM NEAR CLAYTON LAKE...MOVING SOUTHEAST AT 30 MPH. RADAR HAS ESTIMATED THAT ONE TO TWO INCHES...WITH LOCAL AMOUNTS APPROACHING TWO AND ONE HALF INCHES...HAS FALLEN SINCE AROUND 330 PM EDT. ANOTHER INCH OR TWO WILL BE POSSIBLE...WHICH WILL LEAD TO FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NINE MILE BRIDGE...CHURCHILL DAM...TAMWAY AND CHAMBERLAIN LAKE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 4678 6972 4665 6986 4616 6940 4641 6900 $$ STUREY
1 follow-up statement
000 WGUS71 KCAR 142155 FFSCAR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 546 PM EDT FRI JUL 14 2006 MEC003-021-142230- AROOSTOOK ME-PISCATAQUIS ME- 546 PM EDT FRI JUL 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHWESTERN PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE IN A LINE FROM 30 MILES SOUTHEAST OF CHAMBERLAIN LAKE TO ABOUT 7 MILES EAST OF NORTHERN BAXTER STATE PARK...MOVING SOUTHEAST AT 25 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL BROOKS AND STREAMS...ROADS AND BRIDGES IN THE NORTH MAINE WOODS. SPECIFIC WATERWAYS WERE FLOODING IS AT ITS WORST ARE...CENTER BROOK...CARPBELL BROOK MILLS BROOK AND THE CHEMQUASABAMTICOOK STREAM IN NORTHWEST AROOSTOOK COUNTY...WEST OF CLAYTON LAKE AND SOUTH OF NINE-MILE BRIDGE. IMPACTED ROADS INCLUDE DEPOT ROAD...THIBODEAU ROAD AND THE AMERICAN REALTY ROAD. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR BROOKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR BROOKS. LAT...LON 4678 6972 4665 6986 4616 6940 4641 6900 $$ MAT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:01 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 14, 4:01 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 401 PM EDT FRI JUL 14 2006 .SYNOPSIS...A WEAK COLD FRONT WILL CROSS THE STATE FROM NORTH TO SOUTH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS...PRIMARILY ACROSS WESTERN...CENTRAL AND DOWNEAST SECTIONS. THE FRONT WILL THEN MOVE BACK THROUGH THE STATE AS A WARM FRONT ON SATURDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRIMARILY ACROSS THE NORTH. THE FRONT WILL MOVE NORTH OF THE STATE SATURDAY NIGHT ALLOWING FOR A HOT AND MUGGY SUNDAY. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... A BOUNDARY HAS SLIPPED DOWN ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA ATTM. THE BOUNDARY IS VERY EVIDENT IN THE SFC DEW POINTS. DEW POINTS BEHIND THIS BOUNDARY NEAR 50 WITH LOW TO MID 60S AHEAD OF IT. KCBW 88D IS SHOWING SOME SCT SHOWERS AND TSTMS ACROSS NEW BRUNSWICK WHERE THE AIR IS MORE UNSTABLE. THERE COULD ALSO BE SOME ISOLATED SHOWERS OR TSTMS AS THE BOUNDARY SINKS SOUTH THE REST OF THE AFTN AND INTO THIS EVENING. REFERENCED AN ISOLATED SHOWERS OR TSTM INTO THIS EVENING MAINLY ACROSS THE CTRL AND DOWNEAST ZONES. OTHERWISE THE ACTIVITY SHOULD DIMINISH WITH LOSS OF HEATING THIS EVENING. THE BOUNDARY WILL STALL OUT ACROSS THE CENTRAL PORTION OF THE CWA TONIGHT. BOUNDARY WILL THEN LIFT BACK TO THE NORTHEAST LATER SATURDAY. COMBINATION OF SURFACE BOUNDARY AND S/WV MOVING ACROSS FROM THE WEST WILL BRING THE CHANCE FOR SOME SHOWERS AND TSTMS TO NORTHERN AND CENTRAL ZONES SATURDAY AFTN AND EVENING. A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NW LATE IN THE DAY. ONLY SHOWED SLIGHT CHC POPS IN THE GRIDDED FORECAST FOR SUNDAY. LOOKS AS IF THERE WILL BE A BETTER CHANCE FOR SOME SHOWERS AND TSTMS LATER SUNDAY NIGHT AS THE FRONT APPROACHES. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS MENTIONED YESTERDAY A FAST FLOW ALOFT WILL ALLOW A SERIES OF CDFNTS TO ZIP ACROSS OUR FORECAST AREA (FA) EARLY IN THIS PART OF THE FORECAST CYCLE. WE WILL CONTINUE TO CARRY CHC SHWRS AND TSTMS MONDAY AND TUESDAY IN THIS RATHER SOUPY AIRMASS. THERE APPEARS TO BE A POTENTIAL BREAK AT MIDWEEK...AS A LARGE AREA OF HIGH PRESSURE FOLLOWS INTO NRN NEW ENGLAND. AS A RESULT WE WILL KEEP MUCH OF WEDNESDAY DRY. A REDEVELOPING SWLY SFC FLOW THURSDAY AND FRIDAY SIGNALS A RETURN OF LOW LEVEL MOISTURE AND OUR NEXT CHANCE OF SHWRS AND TSTMS. TEMPS STILL RUNNING ON THE WARM SIDE VIA MOS GUIDE...AND WILL FOLLOW THIS TREND FOR UPCOMING FCST. ONLY DIFFERENCE NOTED IS BY MID WEEK OR SO...TEMPS TO COME DOWN A NOTCH OR TWO. && .AVIATION... GENERAL VFR CONDITIONS EXPECTED THIS FCST CYCLE...EXCEPT FOR LCLY REDUCED CIGS AND VSBYS IN ISO TSTMS THIS EVNG ACRS THE SOUTH. IN ADDITION...PATCHY FOG OVERNIGHT MAY REDUCE VSBYS PARTICULARLY AT BANGOR. && .MARINE... SHORT TERM: NO HEADLINES EXPECTED IN THE SHORT TERM. IN THE LONGER TERM...WE HAVE THROTTLED BACK ON THE WINDS AND SEAS FORECAST BY THE GFS...AND FOLLOWED MORE OF A BLEND WITH HPC. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...DUDA LONG TERM/MARINE...STUREY AVIATION...STUREY
Hazardous weather outlook, Jul 14, 3:49 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 349 AM EDT FRI JUL 14 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-151100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 349 AM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A WEAK BACKDOOR COLD FRONT FROM EASTERN QUEBEC IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS ACROSS WESTERN...CENTRAL AND DOWNEAST PORTIONS OF THE REGION THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS AND HAIL...PERHAPS REACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT THAT BACKED INTO THE REGION ON FRIDAY WILL SLOWLY RETURN EASTWARD WITH A PUSH OF HUMID TROPICAL AIR ON SATURDAY... RESULTING IN ADDITIONAL AFTERNOON AND EVENING SCATTERED THUNDERSTORMS...MAINLY ACROSS NORTHERN AND CENTRAL PORTIONS OF THE REGION...A FEW WITH STRONG WINDS AND HAIL...POSSIBLY REACHING SEVERE LIMITS. SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY AND MONDAY AS THE REGION REMAIN IN WARM HUMID AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING FOR THE NEXT FEW DAYS. VJN
In the hours before
Special weather statement, Jul 14, 4:07 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT FRI JUL 14 2006
MEZ001-004-142100-
AROOSTOOK AND PISCATAQUIS COUNTIES...
407 PM EDT FRI JUL 14 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...
AT 403 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL...HEAVY RAIN AND GUSTY WINDS 7 MILES WEST OF NINE-MILE
BRIDGE. THE STORM WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
NINE-MILE BRIDGE... CLAYTON LAKE... CHURCHILL DAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4681 6989 4666 7003 4623 6935 4655 6910
STUREYThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:07 PM EDT | Special Weather Statement | CAR | 53 min | |
| Jul 14, 5:09 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 66 min |
| Jul 14, 5:40 PM EDT | Special Weather Statement | CAR | Piscataquis | 60 min |
| Jul 14, 6:26 PM EDT | Flash Flood Warning | CAR | Aroostook, Piscataquis | 3 hr |
| Jul 14, 6:53 PM EDT | Special Weather Statement | CAR | 57 min |
Nearby
Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.